Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 12, NWS Memphis, TN

November 24, 20204 states

NWS Memphis, TN issued this wind advisory at Nov 24, 2020, 2:03 PM CST for 4 states. It took effect at Nov 24, 2020, 10:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2020, 2:03 PM CST (20:03 UTC)
In effect from
Nov 24, 2020, 10:00 PM CST
Expired
Nov 25, 2020, 2:12 PM CST
In force
16 hr
Issued by
NWS Memphis, TN
All 44 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 29 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2020-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2020-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS74 KMEG 242003
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
203 PM CST Tue Nov 24 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001>004-019>022-048>052-088-089-251030-
/O.NEW.KMEG.WI.Y.0012.201125T0400Z-201125T1800Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Martin, Dresden,
Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN,
Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, 
Collierville, Memphis, Millington, Somerville, and Oakland
203 PM CST Tue Nov 24 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
WEDNESDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 10 PM this evening to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
095 
WWUS74 KMEG 250251
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
851 PM CST Tue Nov 24 2020

MSZ002>005-TNZ053>055-090>092-251100-
/O.EXA.KMEG.WI.Y.0012.201125T0400Z-201125T1800Z/
Marshall-Benton MS-Tippah-Alcorn-Chester-Henderson-Decatur-
Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
851 PM CST Tue Nov 24 2020

...WIND ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...In Mississippi, Marshall, Benton MS, Tippah and Alcorn 
  Counties. In Tennessee, Chester, Henderson, Decatur, Hardeman, 
  McNairy and Hardin Counties.

* WHEN...From 10 PM this evening to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001>004-019>022-048>052-088-089-251100-
/O.CON.KMEG.WI.Y.0012.201125T0400Z-201125T1800Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Martin, Dresden,
Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN,
Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, 
Collierville, Memphis, Millington, Somerville, and Oakland
851 PM CST Tue Nov 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 10 PM this evening to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
550 
WWUS74 KMEG 250933
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
333 AM CST Wed Nov 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-251745-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-201125T1800Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
333 AM CST Wed Nov 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri. 

* WHEN...Through noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
158 
WWUS74 KMEG 251721
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1121 AM CST Wed Nov 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-252100-
/O.EXT.KMEG.WI.Y.0012.000000T0000Z-201125T2100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
1121 AM CST Wed Nov 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AC3
286 
WWUS74 KMEG 251742
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1142 AM CST Wed Nov 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-252100-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-201125T2100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
1142 AM CST Wed Nov 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AC3
100 
WWUS74 KMEG 252012
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
212 PM CST Wed Nov 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-252115-
/O.CAN.KMEG.WI.Y.0012.000000T0000Z-201125T2100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
212 PM CST Wed Nov 25 2020

...WIND ADVISORY IS CANCELLED...

Winds have weakened across the Mid-South. Thus, the advisory is 
cancelled. 

$$

AC3

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:30 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Nov 24, 11:30 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1130 AM CST Tue Nov 24 2020

.UPDATE...Aviation Discussion.

&&

.PREV DISCUSSION... /issued 522 AM CST Tue Nov 24 2020/

GOES-16 satellite imagery shows high clouds over eastern AR and
western TN. An upper-level ridge is located over the southeast
which is bringing southerly flow to the Mid-South. A low pressure
system is situated upstream over the CO/KS border. Temperatures
are currently in the mid 30s to low 40s. Winds are light and
variable.

High pressure will remain downstream of the area which will leave
the Mid-South on the backside of the high. Southerly winds will
bring warmer temperatures with highs expected to reach the low 50s
to upper 60s which is slightly above normal for this time of year.
Clouds will increase through the evening hours well ahead of the
surface cold front. Showers and storms are forecast to develop
this evening and into the early morning hours on Wednesday. A
Marginal risk remains over the Mid-South with isolated damaging
winds being the main concern. A typical marginal severe weather set-
up for this time of year is expected with low CAPE values ~ 500
J/kg and bulk shear as high as 70kts. The event doesn't look all
that impressive at the moment with low CAPE, low lapse rates, and
a positively tilted trough. However, isolated strong-to-severe
storms with strong winds will certainly be possible with the tail
end of a 65kt+ convergent LLJ centered over the Mid-South. Sfc-3km
helicity values are also very high with values approaching 600+,
however, hodographs show unidirectional shear and indicate a
linear convective mode. With that said, any storms that are
capable of bringing mid-to-upper level winds to the surface, in
addition to any bowing segments that develop, could create severe
criteria winds.

WWA will bring warmer temperatures on Wednesday with highs in the
upper 60s to 70s. FROPA is forecast to occur by Wednesday evening
and bring cooler temperatures but also calm/quiet weather for
Thanksgiving. Temperatures will drop down into the upper 30s and
40s for lows with highs reaching the 60s. High pressure will keep
the area mostly dry through the end of the holiday week.

Another cold front will move through on Friday and bring showers
and storms. Additionally, the subtropical jet will set-up over
the Mid-South by the end of the workweek. Disturbances will ride
along the upper-level jet through the weekend which means several
chances of rain will be possible through the start of the
workweek. Temperatures are expected to be in the 50s and 60s for
highs.

An upper-level trough will eject out of the desert southwest and
then track through northern TX and central MS to end the weekend.
Guidance suggests showers and storms will once again develop on
Sunday and into Monday. Temperatures will drop into the 40s and
50s for highs.

KRF

.AVIATION...18Z TAF cycle

VFR conditions will continue for the remainder of the day. South
winds will increase this afternoon as a strong front approaches
overnight. Lower clouds will begin to move from west to east as
scattered thunderstorms move into the region and continue through
the overnight hours. Winds will increase 15 to 25 knots with
higher gusts overnight. Low level wind shear is expected at all
sites overnight into early tomorrow. A wind shift is expected at
JBR around 16Z and at MEM around 18Z. The front is not expected to
pass MKL or TUP before 18Z.

30

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 24, 3:58 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
358 AM CST Tue Nov 24 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-251200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
358 AM CST Tue Nov 24 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a marginal risk for severe thunderstorms tonight. The
main severe weather risk will be strong gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a marginal risk for severe thunderstorms Wednesday. The
main severe weather risk will be strong gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Tennessee, 2020Wind Advisories in Mississippi, 2020Wind Advisories in Arkansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.